# SDR ALG2002F00043

- Difficulty date: May 12, 2002
- Submitted: July 2, 2002
- Operation: Air carrier
- Aircraft: N687AL
- Make and model: Bell 407
- Aircraft serial: 53366
- Engine: Allsn 250C47B
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Part number: 6893673
- Part serial: NN146140
- Condition: Galled
- Location: Engine
- Part time: 4,781 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE WAS REMOVED DUE TO CHIP LIGHTS.  UPON VISUAL INSPECTION FOUND CAUSE OF METAL DUE TO GALLING T/M AND PTO GEARS.  DUE TO T/M JOURNAL SUPPORT STUDS BACKING OUT OF COVER AN UNUSUAL WEAR PATTERN OF SPALLING AND GALLING OCCURRED ON GEAR TEETH.  THIS COULD HAVE CAUSED A CATASTROPHIC GEAR FAILURE.  ASSURE PROPER INSERTS IN THIS AREA, ALONG WITH PROPER MACHINING AND MESHING OF GEAR TEETH.
